Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 90, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 29, 2004, 6:15 PM CDT for Johnson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2004, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 29, 2004, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Johnson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 26 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 292316
FFWFTW
TXC251-300215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT TUE JUN 29 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 915 PM CDT
* AT 614 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER MUCH OF JOHNSON COUNTY. THE HEAVIEST RAINS AT
614 PM WERE LOCATED JUST WEST OF CLEBURNE...MOVING NORTH AT 15 MPH.
ONE TO TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME WILL CAUSE
FLOODING PROBLEMS ACROSS JOHNSON COUNTY THIS EVENING.
* THE THUNDERSTORM WITH FLOODING RAINFALL WILL AFFECT...
KEENE THROUGH 715 PM CDT
JOSHUA THROUGH 730 PM CDT
BURLESON THROUGH 745 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE ALVARADO...GRANDVIEW AND
VENUS
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3256 9761 3255 9710 3228 9709 3220 9747
3216 9755 3223 9762
$$2 follow-up statements
000 WGUS74 KFWD 300122 FFSFTW TXC251-300215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 822 PM CDT TUE JUN 29 2004 ...A FLASH FLOOD WARNING CONTINUES FOR JOHNSON COUNTY UNTIL 915 PM CDT... AT 820 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED NUMEROUS AREAS OF LIGHT TO MODERATE RAIN CONTINUING ACROSS JOHNSON COUNTY. ALTHOUGH RAIN INTENSITIES HAVE GRADUALLY DIMINISHED SINCE 730 PM... CONTINUED RAIN WILL RAPIDLY RUN OFF AND COULD CREATE SOME FLOODING PROBLEMS. RAINFALL AMOUNTS ACROSS JOHNSON COUNTY WILL AVERAGE ONE QUARTER INCH BETWEEN 830 PM AND 1000 PM. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY OR PAST POLICE BARRICADES. RAPIDLY RISING WATER CAN ENGULF A VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. IF YOUR VEHICLE STALLS IN THE WATER...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3254 9718 3228 9713 3222 9754 3253 9757 $$
000 WGUS74 KFWD 300210 FFSFTW TXC251-300225- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 910 PM CDT TUE JUN 29 2004 ...A FLASH FLOOD WARNING FOR JOHNSON COUNTY EXPIRES AT 915 PM CDT... ALTHOUGH SOME LIGHT RAIN WILL LINGER THROUGH 1030 PM ACROSS PARTS OF JOHNSON COUNTY...THE HEAVY RAIN HAS ENDED FOR THIS EVENING. THUS THE FLASH FLOOD WARNING FOR JOHNSON COUNTY WILL EXPIRE AT 915 PM. WATER MAY REMAIN HIGH IN SOME LOW LYING...FLOOD PRONE AREAS...AND MOTORISTS ARE URGED TO EXERCISE CAUTION. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3254 9710 3228 9709 3218 9754 3253 9758 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 4:35 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 29, 4:35 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 435 PM CDT TUE JUN 29 2004 .DISCUSSION... THIS IS AN EARLY UPDATE DUE TO THE HEAVY RAIN/FLOODING OCCURRING ACROSS NORTH TEXAS. LARGE AREA OF RAIN AND THUNDERSTORMS FROM DFW AREA SOUTHWARD INTO FAR SOUTH TEXAS. THIS AREA IS MOVING NORTH AND WILL PRODUCE WIDESPREAD MVFR CIGS...LOW VSBYS...DUE TO RAIN... FOG...AND THUNDERSTORMS. THERE WILL BE PERIODS OF VFR CONDITIONS ...BUT THEY WILL PROBABLY BE SHORT LIVED. JET MAX AT 250 MB MOVING ACROSS TEXAS TONIGHT...COMBINED WITH STRENGTHENING 850 MB WINDS... WILL ENHANCE CONVECTION ACROSS NORTH AND SOUTH TEXAS...SO LITTLE RELIEF FROM THESE CONDITIONS THROUGH THE FORECAST PERIOD. 59 && .DISCUSSION... POPS REMAIN HIGH FOR THE NEXT 24 HOURS. TROPICAL AIR STILL IN PLACE SO FLOOD WATCH WILL CONTINUE THROUGH WEDNESDAY EVENING. DRIER AIR WILL MOVE INTO AREA WEDNESDAY EVENING BEHIND STRONG SHORT WAVE AND POPS WILL DECREASE WEDNESDAY NIGHT AND THURSDAY. THROUGH WEEKEND RIDGE FORMS TO OUR WEST...BUT FAR ENOUGH WEST THAT GIVEN NORTHWEST FLOW WE COULD STILL SEE SOME THUNDERSTORMS DUE TO DISTURBANCES IN THE FLOW. THIS REMAINS A SPRING WEATHER PATTERN...NOT JUNE...SO TEMPS WILL REMAIN MILD FOR THIS TIME OF YEAR. ALTHOUGH DRIER CONDITIONS ARE EXPECTED...THE NORTHWEST FLOW WILL ALSO BRING A FRONT INTO THE AREA THIS WEEKEND AND BRING A CHANCE OF POPS...ALTHOUGH NOTHING AS WIDESPREAD AS THE LAST FEW DAYS IS EXPECTED. 84 && DALLAS-FT. WORTH, TX 70 86 71 88 / 70 70 40 40 WACO, TX 70 87 72 88 / 70 70 40 30 PARIS, TX 69 85 70 86 / 70 70 40 40 DENTON, TX 69 86 70 87 / 70 60 40 40 MCKINNEY, TX 70 86 71 87 / 70 70 40 40 DALLAS, TX 70 86 71 88 / 70 70 40 40 TERRELL, TX 70 87 72 88 / 70 70 40 40 CORSICANA, TX 71 87 72 88 / 80 70 40 30 TEMPLE, TX 71 86 72 88 / 80 70 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 1000 PM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. &&
Hazardous weather outlook, Jun 29, 2:41 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 241 PM CDT TUE JUN 29 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 241 PM CDT TUE JUN 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 10 PM WEDNESDAY EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTH TEXAS THROUGH TONIGHT...WITH LOCALLY HEAVY RAIN POSSIBLE. WITH WIDESPREAD SATURATED SOIL CONDITIONS...ANY RAIN THAT FALLS WILL RESULT IN EXCESSIVE RUNOFF...AND IN AREAS THAT HAVE SEEN RECENT HEAVY RAINS... SIGNIFICANT FLOODING. RIVER FLOODING AND OTHER ONGOING HIGH WATER ISSUES ARE LIKELY TO BE EXACERBATED. .DAYS TWO THROUGH SEVEN... THE THREAT OF HEAVY RAINS AND FLOODING WILL CONTINUE INTO WEDNESDAY. IN ADDITION...RAIN AND THUNDERSTORM CHANCES WILL CONTINUE INTO NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HIGH WATER. 42
In the hours before
Local storm report, Jun 29, 1:38 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
138 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
06/29/2004 TARRANT TX TRAINED SPOTTER
HIGH WATER RESCUE ON KENWOOD STREET.Special weather statement, Jun 29, 2:13 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 213 PM CDT TUE JUN 29 2004 TXZ116-117-292015- PALO PINTO-PARKER- 213 PM CDT TUE JUN 29 2004 ...SIGNIFICANT WEATHER UPDATE... AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN INTENSIFYING THUNDERSTORM 10 MILES NORTH OF LIPAN...OR 10 MILES SOUTH OF MINERAL WELLS...MOVING NORTH AT 20 MPH. METCALF GAP...MINERAL WELLS...PALO PINTO...SPRINGTOWN...AND WEATHERFORD ARE IN THE PATH OF THIS STORM. PEA-SIZED HAIL AND WIND GUSTS FROM 40 TO 50 MPH CAN BE EXPECTED FROM THIS STORM. THE STRONG WINDS MAY PROVE SUFFICIENT FOR UPROOTING TREES...DUE TO THE SATURATED SOIL CONDITIONS. 65/DD
Local storm report, Jun 29, 2:45 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0244 PM FLASH FLOOD ARLINGTON 32.69N 97.13W
06/29/2004 TARRANT TX EMERGENCY MNGR
SIX FLAGS PARK UNDER WATERLocal storm report, Jun 29, 4:23 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
423 PM CDT TUE JUN 29 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0415 PM FLASH FLOOD 10 E TEMPLE 31.10N 97.19W
06/29/2004 BELL TX LAW ENFORCEMENT
WATER COVERING ROAD AT THE INTERSECTION OF HWYS 53 & 485
-- RELAYED BY FALLS CO SOSpecial weather statement, Jun 29, 5:27 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 527 PM CDT TUE JUN 29 2004 TXZ148-292330- ANDERSON- 527 PM CDT TUE JUN 29 2004 ...SIGNIFICANT WEATHER UPDATE FOR ANDERSON COUNTY... AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL CENTERED 13 MILES WEST OF TUCKER...OR 13 MILES SOUTHEAST OF FAIRFIELD...MOVING NORTHEAST AT 20 MPH. CAYUGA...ELKHART...FRANKSTON...MONTALBA...NECHES...PALESTINE...SLOCUM AND TUCKER ARE IN THE PATH OF THIS CLUSTER OF STORMS. LOCALLY HEAVY RAIN CAN BE EXPECTED ACROSS A LARGE PART OF ANDERSON COUNTY...INCLUDING THE PALESTINE AREA. LOCALIZED FLOODING OF LOW-LYING AREAS AND URBAN AREAS CAN BE EXPECTED THROUGH 7 PM.
Special weather statement, Jun 29, 5:30 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 530 PM CDT TUE JUN 29 2004 TXZ118-119-133-292315- DALLAS-JOHNSON-TARRANT- 530 PM CDT TUE JUN 29 2004 ...SIGNIFICANT WEATHER UPDATE... THE POTENTIAL EXISTS FOR EXTREME FLOOD CONDITIONS TO DEVELOP OVER PORTIONS OF THE DFW METROPLEX WITHIN THE NEXT HOUR OR SO...AS A HEAVY RAIN BAND CONTINUES TO MATERIALIZE OVER JOHNSON AND ELLIS COUNTIES. AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A BAND OF THUNDERSTORMS WITH VERY HEAVY RAINFALL EXTENDING FROM CLEBURNE... TO WAXAHACHIE AND ENNIS....AND MOVING NORTH AT 10 MPH. IF THIS RAIN BAND MAINTAINS ITS CURRENT INTENSITY...FLOODING CONDITIONS WILL DETERIORATE EVEN FURTHER ACROSS DALLAS...FORT WORTH...AND SURROUNDING AREAS WHICH WERE AFFECTED BY FLOODING EARLIER THIS AFTERNOON. AN EXTREMELY DANGEROUS FLASH FLOOD SITUATION APPEARS TO BE REDEVELOPING FOR THE DFW METROPLEX. PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR A LOCAL TELEVISION OR RADIO STATION...AS WARNING WILL LIKELY BE REQUIRED SHORTLY. 65/DD
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:48 AM CDT | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jun 29, 12:48 PM CDT | Flash Flood Warning | FWD | Collin, Dallas, Denton | 3 hr |
| Jun 29, 1:31 PM CDT | Flash Flood Warning | FWD | Bell, Falls, Milam, Robertson | 3 hr |
| Jun 29, 2:22 PM CDT | Flash Flood Warning | FWD | Hunt | 4 hr |
| Jun 29, 4:22 PM CDT | Flash Flood Warning | FWD | Leon | 3 hr |
| Jun 29, 4:46 PM CDT | Flash Flood Warning | FWD | Ellis | 3 hr |
| Jun 29, 5:05 PM CDT | Flash Flood Warning | FWD | Freestone | 3 hr |
| Jun 29, 6:10 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.